Please click here for our latest coronavirus (COVID-19) response and preparedness.

Are Night Sweats a Symptom of Heroin Withdrawal?

Over the past several years, opioid abuse and addiction have steadily grown to become one of the country’s largest public health threats. According to the US Library of Medicine, there were over 11.5 million American citizens using prescription opioid painkillers in the year 2016. During the same year, there were a reported 948,000 heroin users nationwide. Opioids of any kind are extremely habit-forming, and many individuals who begin taking prescription painkillers will eventually move onto heroin – seeing as heroin is less expensive and more easily accessible. Heroin is responsible for a significant number of overdose-related deaths on an annual basis. The Centers for Disease Control and Prevention reported that in 2018, nearly 15,000 American citizens lost their lives to heroin overdose. Overdose-related deaths were six times higher in 2018 than they were in 1999, confirming that America is dealing with a growing, deadly and widespread heroin problem.

Are Night Sweats a Symptom of Heroin Withdrawal?

Heroin Withdrawal Explained

Those who are addicted to heroin will experience the symptoms of withdrawal whenever they stop using, and those can include night sweats. Heroin use might be ceased if the afflicted individual seeks treatment and enters into medical detox, if he or she attempts to quit cold turkey, or if there is no longer any heroin available. Attempting to quit cold turkey is never a good idea. This can be very painful and dangerous, and this process often brings users back into the cycle of relapse and dependency.

While symptoms of heroin withdrawal are generally not life-threatening, they are so physically uncomfortable that when left untreated, they lead an individual back to use before the withdrawal process has concluded. There are early symptoms of heroin withdrawal and late symptoms of heroin withdrawal. The severity of these symptoms and the amount of time they last will vary on a person to person basis.

If you’ve decided that you’re ready to take on this heroin detox process, you may be wondering what the exact symptoms are, and if night sweats are one of them. Let’s go over the most common early and late heroin detox symptoms. This way, you’ll have a clearer understanding if the symptoms you’re experiencing are a direct result of the heroin detox process.

What Are The Symptoms of Heroin Detox?

Early symptoms of heroin detox usually include:

  • Muscle aches and muscle cramping
  • Runny nose
  • Sweating
  • Excessive yawning
  • An inability to sleep/insomnia
  • Increased agitation

Late symptoms of heroin withdrawal can often include:

  • Fever
  • Severe abdominal cramping
  • Nausea and vomiting
  • Diarrhea
  • Chills
  • Anxiety and depression

In most cases, symptoms will resolve in around two weeks. However, post-acute withdrawal symptoms may last for years and include things like disrupted sleep patterns, ongoing anxiety or depression, constipation, and night sweats.

Night Sweats and Heroin Withdrawal

One of the most persistent and uncomfortable withdrawal symptoms associated with heroin is what is called “the night sweats.” Over time, the body will become more and more used to the presence of heroin, and a physical tolerance will begin to develop. This means that more and more of the drug will be required for the same effects to be produced, and for the same “high” to be achieved. It is very common for heroin abuse to worsen in severity rapidly – when it does, the symptoms of withdrawal will be worse as well. In some cases, individuals who are amid heroin withdrawal might not know what is happening. They may mistake the symptoms for a bad cold or flu. Flu-like symptoms are the most telltale way to identify opiate withdrawal. An individual will begin to feel stuffed up, achy, and sick to his or her stomach. He or she will have the chills and will often wake up drenched in sweat. Night sweats are a symptom of heroin withdrawal, and they persist for months after use is completely ceased. Many individuals who are new to sobriety report profuse night time sweating that lasts for – in some cases – up to an entire year.

Evoke Florida and Heroin Detoxification

Evoke Florida is one of Southern Florida’s premier treatment facilities, specializing in the treatment of heroin abuse and addiction. Our team of highly trained and compassionate staff members understands how difficult it can be to undergo the symptoms of heroin withdrawal, and they work hard to ensure that each client is as comfortable as possible. We offer medication-assisted treatment to those who are struggling with symptoms of opiate withdrawal, from psychological symptoms like intense cravings to physical symptoms like night sweats. To learn more about our comprehensive program of heroin addiction recovery, please reach out today.

Ready to Make a Change?

We understand that the treatment process can be difficult at times. At Evoke Wellness Florida, we are committed to assisting you in making progress towards a new life free from the grips of addiction.

For Confidential Help, Call: